Results 1 to 7 of 7

Thread: Sexual Dysfunction - SSRIs

  1. #1

    Sexual Dysfunction - SSRIs

    The sexual dysfunction that can often accompany the use of SSRIs is widely reported and I have suffered this problem on all that I have tried, hence I'm waiting for a referral to discuss some off label alternatives, however....

    My wife has sadly also been diagnosed with depression and is experiencing similar on the initial SSRI roundabout.

    She suffered sexual dysfunction on Sertraline and Fluoxetine in equal measure, and tonight her GP switched her on to Citalopram to see if that's any better.

    My question is this... has anyone who has experienced sexual dysfunction (reduced libido, lack of sensation, inability to climax etc) on one SSRI, switched to a different SSRI to then not suffer dysfunction?

    I have a theory that whilst not everyone suffers dysfunction on SSRIs, those that do will suffer it on them all, irrespective of brand, as it's the reaction to increased serotonin levels, no matter what drug achieves this? i.e, you're either susceptible to increased serotonin or you're not - at least as far as dysfunction is concerned.

    What I'm looking for is someone that has experienced dysfunction on one, but switched to another and not suffered dysfunction, i.e disproving my theory.

    Anyone?

  2. #2
    Boss Lady ;) Suzi's Avatar
    Join Date
    Feb 2012
    Location
    Surrey. UK
    Posts
    72,561
    I'm not sure that anyone else's story is going to change things as everyone seems to have different effects and/or side effects from each medication...
    God, grant me the serenity to accept the things I cannot change,
    Courage to change the things I can,
    And wisdom to know the difference.

  3. #3
    Quote Originally Posted by Suzi View Post
    I'm not sure that anyone else's story is going to change things as everyone seems to have different effects and/or side effects from each medication...
    I get that, but am just trying to see if my theory can be debunked.

    If someone has had this issues with one, then not on another, it proves it's at least possible to find an SSRI that doesn't have the effect if you are otherwise susceptible. I appreciate that just because one person experiences this, it might not be the same for others. Was just curious. What will be will be.

  4. #4
    I pretty much lost interest in sex a long while ago. I’d rather have a cup of tea and a biscuit. I take an SNRI but that’s not the cause of my lack of sex drive. Depression did that for me all on its own.

  5. #5
    Ok but I think I answered on another thread. Mirtazapine has no effect on my sex life whatsoever. It does not affect my ability to feel. Seroxat was terrible and so was duloxetine which had me vomiting so I had to come off that very quickly.
    I hope this helps.

  6. #6
    I had problems with mirtazapine, escilatopram and venlafaxin. But when they switched me on voxra, I got my sexdrive back with a little boost, and sometimes I wonder if it was simply the medication, or actually just getting better In general. Either way, it made a difference for me. I am not sure if I answered the question, I might not have understood the post right since I am not a native english speaker. If that was the case, please remove this answer if it is somehow inapropriate.

  7. #7
    Boss Lady ;) Suzi's Avatar
    Join Date
    Feb 2012
    Location
    Surrey. UK
    Posts
    72,561
    Not inappropriate at all and your English is amazing.
    God, grant me the serenity to accept the things I cannot change,
    Courage to change the things I can,
    And wisdom to know the difference.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •